OK, as mentioned previously, I have Oteoarthritis, for which I get heavy-duty meds.
Last night, th pain was a bit over the top so I went straight to 20mg hydromorphone.
DO NOT try this - I have severe tolerance issues, and can take drug cocktails which make MD’s wince.
It took out the lower back and both elbows, right shoulder still producing v. weak sensation.
Mainly, for the first time is 15+ years, the ringing was gone! And stayed completely gone for 2 hours. When it returned, it was a ghost of its previous self. After 15 hours, it is still only a fraction of its previous volume.
Does this sem possible that the hydromorphone could have this effect?
p.s. - I want a cut of the fortune which awaits if this pans out.
p.p.s. - No, I do NOT want to discuss this with my current PCP
In almost 30 years in the business, I’ve never heard of this phenomenon (not that that means a lot).
Still, I can WAG a mechanism for what you’ve observed, whereby either directly by relaxing your blood vessels, or indirectly by relaxing you ;), the hydromorphone has changed the flow within the blood vessels near your inner or middle ear. This assumes, of course, that your tinnitus was due to a “vascular” cause in the first place (which while not rare, isn’t particularly common).
So, my response to a CNS depressant/sedative/… is not normal - how novel!
Docs - thanks again for your time and consideration.
Askance - it doesn’t look like a magic pill for me - it’s still back, still kinda soft.
Given the fact that I respond very differently to “downers” than most everybody (first noticed in 1957), I would be exceedingly reluctant to advise this treatment.
When I used to take high doses of opiates (not for any medical reason…and probably not high by an addicts opinion) I used to get a lot of pressure in my ears. It was really strange in that in muffled everything I heard and the louder the noise in the room was the more pressure I’d feel which would make everything more muffled. There were a lot of times where I would have to tell the person I was talking to “I can’t hear you, talk quieter.” I always wondered if it was just me, but it seems like there’s a link between opiates and hearing.
That’s interesting - Valium is a benzodiazepine I am too damned familiar with those
I’m likely forgetting a couple - I went through a bunch of stuff looking for sleep
I’ve never had any side effects (except brain damage from the triazolam) - interesting that it could work - you might tell your Dr. about this - he/she might let you sample some other benzos to see if they could mute the noise - and still leave you concious